Q and A

Question

High viral load after treatment break…

Hi there have been on ARVs for three years now. At some point last year I defaulted for 3 months, after resuming my viral load has been high and am very weak, what could be the problem is it the drugs I’m using aren\'t helping?I have infections and I’m very weak.

Answer

Hi there

Without more details it is difficult to comment. For example, it is important to have some idea of how high your viral load went and what it is now.

Similarly, what is your current CD4 count as this is the directly link to what is causing your weakness.

Please talk to your doctor about this, including the treatment break, as this is needed to find out whether you treatment is still working or not.

If your meds are not still working, your doctor should recommend a new combination.

2 comments

  1. Lisa Thorley

    Hi Pj,

    Given the rise in your viral load and sharp drop in your CD4 count, it’s very possible that your meds are no longer working like they should do. You may need to change to a different combination. Please see here: http://i-base.info/guides/side/changing-hiv-drugs This is something that you’ll need to discuss with your doctor. It is however important to know that this could just be a blip.

  2. Pj

    Hai
    January my cd4 was 500 vl undetected. I have been takink my ARVs everyday btwn 7&8 in the evening.I took bloods last week my cd4 dropped yo 180 and viral load 510 what is happening pls help.

Comment

Your email address will not be published.